Alabama, 2023Drought in Alabama, November 7 to 30, 2023
November 7 to 30, 2023 · NWS BMX · 7 events in 7 counties and zones
Abnormally dry weather carried over from October through November for much of Central Alabama, resulting in Severe (D2) drought conditions. The governor of Alabama issued a No Burn Order for the entire state of Alabama on November 9th.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Abnormally dry weather carried over from October through November for much of Central Alabama, resulting in Severe (D2) drought conditions. The governor of Alabama issued a No Burn Order for the entire state of Alabama on November 9th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 6, 10:48 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Nov 6, 10:48 PM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1048 PM CST Mon Nov 6 2023
...New SHORT TERM, AVIATION...
.SHORT TERM...
(Tonight through Tuesday)
Issued at 1032 PM CST MON NOV 6 2023
Some of the normally cooler locations and areas near water bodies
may see some ground fog develop early on Tuesday morning. This fog
will be short-lived as some of the dew point depressions near
zero. Otherwise, the large batch of cirrus has moved south and
east. But, yet another area of high clouds was approaching from
the northwest. All this just amounts to some high clouds from time
to time. No changes to the overnight lows with 40s and 50s
expected. Warm conditions continue on Tuesday with highs mainly
in the 80s. A few locations may even approach record territory.
75
Previous short-term discussion:
(This afternoon through Tuesday)
Issued at 1055 AM CST MON NOV 6 2023
Much of the CONUS is in a zonal flow pattern today, with
westerlies prevailing at 700mb and 500mb. An upper level ridge is
centered over the central Gulf of Mexico and will begin to amplify
over the next few days. Meanwhile, low level flow will shift to
the southwest this afternoon which will help warm temperatures
into the upper 70s and lower 80s. For reference, our normal highs
for this time of the year are in the upper 60s to lower 70s. High
cirrus will continue to pass over the area from the west
associated with shortwave activity, but that will be the only
mentionable weather today. Temperatures overnight tonight will
continue to moderate, with 40s and 50s expected by sunrise Tuesday
morning. Temperatures will warm even more by Tuesday afternoon as
upper heights rise and 1000-850mb thicknesses increase. Drought
conditions will continue to worsen as highs reach the lower 80s
areawide. A few mid 80s can't be ruled out across the western and
southern counties.
56/GDG
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 133 PM CST MON NOV 6 2023
The long term forecast remains on track, with temperatures into the
low 80s Wednesday and Thursday in advance of an approaching cold
front. Rain chances will begin to increase Thursday evening, but the
latest guidance has slowed the progression of the front and
associated rainfall down by several hours. Friday looks to be the
best chance at rain, although as discussed previously, lesser rain
chances look to linger through the weekend.
12
Previous long-term discussion:
(Wednesday through Sunday)
Issued at 347 AM CST MON NOV 6 2023
Unseasonably warm conditions will continue for Wednesday and
Thursday with height 500 mb heights and deep-layer southwesterly
flow in place. Late Thursday, height falls are expected in advance
of an approaching sheared trough spanning the entire Mississippi
Valley. Moisture content will increase in the vicinity of the
associated shallow cold that is expected to move southward into
our forecast area Thursday night and Friday. Models have come into
better agreement and indicate appreciable rainfall may occur with
this system Friday and into early Saturday due to enhanced
isentropic lift. Model disagreement increases by Sunday, and there
is a possibility that rain could linger across our southern
counties.
87/Grantham
&&
.AVIATION...
(06Z TAFS)
Issued at 1032 PM CST MON NOV 6 2023
VFR conditions are anticipated this period. Only a few high clouds
will drift by from time to time. Night time winds will be calm to
light and variable. Day time winds become southwest 4-7kts.
A slow moisture increase starts just beyond this period.
75
&&
.FIRE WEATHER...
Central Alabama will remain dry through Thursday morning, before
rain chances increase Thursday evening. Min RH values will be 30
to 40 percent Tuesday and Wednesday. 20 foot winds should remain
southerly or southwesterly at 10 mph or less through Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 44 82 48 83 / 0 0 0 0
Anniston 44 81 52 82 / 0 0 0 0
Birmingham 53 81 54 83 / 0 0 0 0
Tuscaloosa 50 83 54 85 / 0 0 0 0
Calera 49 81 53 83 / 0 0 0 0
Auburn 53 79 51 80 / 0 0 0 0
Montgomery 49 82 51 84 / 0 0 0 0
Troy 50 84 52 84 / 0 0 0 0
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...75
LONG TERM....12
AVIATION...75
Hazardous weather outlook, Nov 6, 3:47 AM CST, 20 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
347 AM CST Mon Nov 6 2023
ALZ011>015-017>050-061100-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
347 AM CST Mon Nov 6 2023
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management is not
expected at this time.
Drought, Sumter
- When
- November 7, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Sumter forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.591, -88.199 (the zone’s center; the record gives no point)
Drought severity increased to severe (D2) in early November.
Drought, Perry
- When
- November 7, 12:00 AM CST to November 28, 12:00 AM CST
- Where
- Perry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.639, -87.294 (the zone’s center; the record gives no point)
Drought severity increased to severe (D2) in early November but decreased by the end of the month due to increased rainfall.
Drought, Chilton
- When
- November 7, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Chilton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.848, -86.719 (the zone’s center; the record gives no point)
Drought severity increased to severe (D2) in early November.
Drought, Coosa
- When
- November 7, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Coosa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.936, -86.248 (the zone’s center; the record gives no point)
Drought severity increased to severe (D2) in early November.
Drought, Talladega
- When
- November 7, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Talladega forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.380, -86.166 (the zone’s center; the record gives no point)
Drought severity increased to severe (D2) in early November.
Drought, Calhoun
- When
- November 7, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.771, -85.826 (the zone’s center; the record gives no point)
Drought severity increased to severe (D2) in early November.
Drought, Pike
- When
- November 7, 12:00 AM CST to November 28, 12:00 AM CST
- Where
- Pike forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.803, -85.941 (the zone’s center; the record gives no point)
Drought severity increased to severe (D2) in early November but decreased by the end of the month due to increased rainfall.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Kansas, November 7 to 8, 20231 death · 3 injured · 6 events
- Drought in Georgia, November 7 to 28, 202310 events
- Blizzard and Heavy Snow in Alaska, November 7 to 9, 20238 events
- Winter Weather in Michigan, November 7 to 8, 20235 events
- High Wind in California, November 7 to 9, 202370 kt wind · 4 events
- High Wind in California, November 7 to 9, 202367 kt wind · 4 events
- Wildfire in Texas, November 7, 20232 events
- High Wind in California, November 7, 202358 kt wind · 2 events
- Heavy Snow and Winter Weather in Colorado, November 7 to 9, 20232 events
- Drought in Alabama, November 7 to 28, 20231 event
- Drought in Missouri, November 7 to 30, 20231 event
- High Wind in Nevada, November 7, 202367 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1143111, 1143112, 1143113, 1143114, 1143115, 1143116, 1143117.